MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN919476
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: the dilator was split open after attempting to insert.The issue was identified during use on patient.There was no reported patient harm or consequence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one dilator and product lidstock for analysis.Definite signs of use were observed within the distal tip.Visual analysis revealed that the distal tip was frayed and torn.The appearance of the damage is consistent with the application of undue force.The overall length of the dilator measured 5 7/16", which is within the specifications of 5 1/4"-5 3/4" per product drawing.The dilator inner diameter at the proximal end measured 1.4224mm, which is within the specifications of 1.40mm - 1.47mm per dilator graphic.The inner diameter of the dilator at the distal tip could not be measured due to the damage.Functional inspection of the dilator was performed per the instructions for use (ifu) provided with the kit which states, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." a lab inventory guide wire was threaded completely through the returned dilator with little to no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit instructs the user, " do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the customer report of dilator tip damage was confirmed through investigation of the returned sample.Visual analysis revealed that the tip appeared frayed and torn.The appearance of the damage is consistent with undue force applied during an attempted insertion.Despite this, the dilator passed all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17675963
Report Number3006425876-2023-00856
Device Sequence Number7278723
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public00801902102164
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919476
Device Catalogue NumberCS-15123-F
Device Lot Number71F23E1517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale